If you are taking medications (alpha-blockers) for problems with an enlarged prostate, you should discuss your prostate medications with your doctor. Alpha-blockers also can cause lowering of the blood pressure. Thus your doctor will need to carefully watch your blood pressure when you start the PDE5 inhibitor. Common alpha-blockers include doxazosin (Cardura), terazosin (Hytrin), and tamsulosin (Flomax).
Injection therapy involves injecting a substance into the penis to enhance blood flow and cause an erection. The Food and Drug Administration (FDA) approved a drug called alprostadil (Caverject) for this purpose in July of 1995. Alprostadil relaxes smooth muscle tissue to enhance blood flow into the penis. It must be injected shortly before intercourse. Another, similar drug that is sometimes used is papaverine—not yet been approved by the FDA for this use. Either drug may sometimes cause painful erections or priapism (uncomfortable, prolonged erections) that must be treated with a shot of epinephrine.
Erectile problems can happen to men of any age.  There are many factors that contribute to ED including poor health, untreated medical problems, medications and pornography use.  Many men struggle with understanding when they are experiencing situational sexual dysfunction verses when is your erectile issue an ongoing problem that requires medical help.
Acupuncture may help treat psychological ED, though studies are limited and inconclusive. You’ll likely need several appointments before you begin to notice any improvements. When choosing an acupuncturist, look for a certified practitioner who uses disposable needles and follows U.S. Food and Drug Administration guidelines for needle disposal and sterilization.
The diagnosis of erectile dysfunction relies on the history. It is important to ensure that the problem is truly erectile dysfunction and not a different type of sexual dysfunction. The evaluation of erectile dysfunction focuses on identifying possible medical causes of the erectile dysfunction. Thus, the physician should conduct a full medical history (reviewing past medical and surgical history, medications, and social history) as well as physical examination. Thereafter, a more focused and thorough sexual, medical, and psychosocial history should be performed. Erectile dysfunction is a delicate topic, and a doctor should be sensitive and caring to make you comfortable about sharing these intimate details of your private life. Prior to your visit, you may also complete a validated ED questionnaire such as the IIEF-SHIM questionnaire.

If you bike a lot and have a very narrow saddle on your bicycle, consider switching to a "no-nose seat" which is wider at the back than a conventional saddle, allowing more of your weight to be distributed to the sitting bones. Make sure the seat is level or angled slightly downward and at a height that allows your knee to be just slightly bent at the bottom of the pedal cycle. Raising the handlebars on your bike so that you're sitting upright may also help.
Having your current medication checked – if you are taking medication already, it could be that your erection problems are a side effect. Have a doctor check whether this is the cause of your problems and if it is, you might be able to switch medications and then find that your erectile dysfunction goes away completely – or at least improves. Medications that can cause erection problems include:
Some men should not take PDE5 inhibitors. They can cause hypotension (abnormally low blood pressure that can lead to fainting and even shock) when given to patients who are taking nitrates (medications taken for heart disease). Therefore, patients taking nitrates daily should not take any of the PDE5 inhibitors. Nitrates relieve angina (chest pain due to insufficient blood supply to the heart muscle because of narrowing of the coronary arteries); these include nitroglycerine tablets, patches, ointments, sprays, and pastes, as well as isosorbide dinitrate and isosorbide mononitrate. Other nitrates such as amyl nitrate and butyl nitrate also are in some recreational drugs called "poppers."

In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×